Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

On medrol and glemont for sinus problem. Is it safe to take them for more than two weeks?

User rating for this question
Answered by

ENT Specialist
Practicing since : 2005
Answered : 1108 Questions
Hi, I have sinus problem with mild asthma. For sinus, I was taking medrol 4 mg twice a day, glemont F in the morning, and becozing at night. I take this for 2 weeks when I feel sinus, cold, sneezing problem. Earlier I used to take fluticasone nasal spray but somehow it doesn't seem much effective, though the medicines given above help me much. My question is whether it is safe to take these medicines for more than two weeks, (like for a month or more). Sometimes when I take these medicines, I feel better as long as the medicines are on. But when I stop, I again start feeling cold problem in a week or so. Hence need to ask it is fine to continue with these medicines for longer duration, or if there is an alternative (either to increase dosage, or something else) to stop sinus problem to reoccur so frequently.
Posted Sun, 1 Dec 2013 in Ear, Nose and Throat Problems
Answered by Dr. Abhishek Sharma 25 hours later
Brief Answer: Get ENT consultation and stop steroids Detailed Answer: Hello XXXX Are you taking oral steroids again and again?? If so ,stop using it. Oral steroids are very harmful. they are given only once to decrease the disease load and then surgery is done. Oral steroids decrease the immune power of body and may cause skin problems, stomach problems, cataract etc. You should get done ENT consultation and get a CT scan of nose and paranasal sinuses to see for the extent of disease. Then surgery can be planned if required. For nasal problems relief you can use local steroids ie steroid nasal sprays and normal saline nasal sprays. Which do not have absorption in body and do not affect the whole body. Which medicine to use can be decided by your ENT specialist. In doubt do reply.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor